Alert archive / Arkansas / Wind Advisories in 2019
Wind Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 24, 2019, 3:45 AM CST for 7 counties in Tennessee; 8 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2019, 3:45 AM CST (09:45 UTC)
- Expired
- Feb 24, 2019, 6:00 AM CST
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 64 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2224 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
764 WWUS74 KMEG 240945 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 345 AM CST Sun Feb 24 2019 ...Windy Conditions over East Arkansas, the Missouri Bootheel and Northwest Tennessee Early This Morning... ARZ009-018-026>028-035-036-048-MOZ113-115-TNZ001>004-019-020-048- 241200- /O.NEW.KMEG.WI.Y.0007.190224T0945Z-190224T1200Z/ Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden- St. Francis-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Lauderdale- Including the cities of Piggott, Corning, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, and Ripley TN 345 AM CST Sun Feb 24 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect until 6 AM CST early this morning. * WINDS...West-northwest at 20 to 30 mph with gusts 35 to 40 mph. * TIMING...Through 6 AM CST. * IMPACTS...Drivers of high-profile vehicles may experience difficulty, especially on north-south oriented highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PWB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 23, 11:17 PM CST, 4 hours 28 minutes earlier.
Area forecast discussion, Feb 23, 11:17 PM CST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1117 PM CST Sat Feb 23 2019 .UPDATE... See the 06z aviation discussion. && .PREV DISCUSSION... /issued 940 PM CST Sat Feb 23 2019/ DISCUSSION... Skies are clearing from west to east across the forecast area this evening with temperatures ranging from the mid 50s to upper 60s. Most of the rain has exited from the region and so the Flash Flood Watch has been cancelled. Will update forecast to remove pops and remove the Flash Flood Watch. PREV DISCUSSION... /issued 248 PM CST Sat Feb 23 2019/ DISCUSSION... Focus remains over north Mississippi and adjacent west Tennessee. Thunderstorms have struggled to reach severe levels early this afternoon despite rather impressive CAPE for late February. Water vapor shows shortwave "spoke" rotating north away from the region as it tracks quickly toward the Great Lakes. CAMs appear to respond with dramatic weakening of CAPE from mid-afternoon onward. Still the threat remains at this time for severe weather as the surface trough moves across the area this afternoon into early evening. Meanwhile, flash flooding remains a threat along and ahead of the surface trough. Will peal back on the Flash Flood Watch to the west. Also, gradient wind threat remains ahead and behind the surface trough and with such wet soils there is a risk for tree fall in 25Kt winds or greater. Will keep the advisory in place. Weather pattern change with the exit of the strong shortwave into the Great Lakes region on Sunday. Upper ridge over the Caribbean breaks down and the western US trough evolves into move zonal flow across the country. This is important as the pattern that brought the abundant rainfall over much of February ends. For the upcoming week more seasonal temperatures are expected as weak fronts move through from mid-week into the weekend. These systems are not expected to produce heavy rainfall. && .AVIATION... /06z TAFs/ Precip has ended across the area and the Mid-South will remain dry through the TAF period. Gusty southwest winds will shift from the west as a Pacific cold front sweeps across the area later tonight. Winds will eventually become northwesterly with gusts eventually diminishing by mid to late afternoon. An area of post-frontal low clouds will move east across the area late tonight and early Sunday, providing a few hours of MVFR ceilings, mainly affecting JBR and MKL. Otherwise, expect mostly sunny conditions tomorrow. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Feb 24, 3:21 AM CST, 24 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 321 AM CST Sun Feb 24 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-251130- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 321 AM CST Sun Feb 24 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Local storm report, Feb 23, 11:05 PM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM FLASH FLOOD NNE JONESBORO 35.82N 90.69W
02/23/2019 CRAIGHEAD AR EMERGENCY MNGR
STREET FLOODING IN DOWNTOWN JONESBORO WITH 12 INCHES OF
WATER OVER ROAD.
1125 AM FLASH FLOOD 1 S JONESBORO 35.81N 90.69W
02/23/2019 CRAIGHEAD AR EMERGENCY MNGR
FLOODING OF ROAD IN SOUTH JONESBORO WITH 10 INCHES OF
WATER OVER ROAD.
0201 PM FLASH FLOOD FRAYSER 35.22N 89.96W
02/23/2019 SHELBY TN AMATEUR RADIO
REPORT OF SIGNIFICANT FLOODING OVER ROAD AT THE
INTERSECTION OF FRAYSER BLVD AND WARFORD ST.
0208 PM FLOOD TIPTONVILLE 36.38N 89.47W
02/23/2019 LAKE TN LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED MULTIPLE ROADS FLOODED, AND
WATER RESCUE FOR VEHICLES AND 8 PEOPLE RESCUED IN
HOUSES.
0229 PM FLASH FLOOD ROSSVILLE 35.04N 89.54W
02/23/2019 FAYETTE TN SOCIAL MEDIA
MEDIA REPORTS OF MAIN ST. CLOSED IN BOTH DIRECTIONS IN
ROSSVILLE DUE TO FLOODING.
0231 PM FLASH FLOOD HUMBOLDT 35.82N 88.91W
02/23/2019 GIBSON TN COCORAHS
HAM RADIO REPORT OF WATER COMING INTO HOME IN HUMBOLDT
ON BRADFORD DR.
0300 PM FLASH FLOOD 1 ESE MARTIN 36.34N 88.85W
02/23/2019 WEAKLEY TN NEWSPAPER
NEWSPAPER REPORT OF ROAD CLOSURE ON WHITE ST. BETWEEN
S. MCCOMB AND STERLING DUE TO FLOODING.
0321 PM FLASH FLOOD ATOKA 35.45N 89.77W
02/23/2019 TIPTON TN DEPT OF HIGHWAYS
STATE ROUTE 3 FLOODED NEAR MAPLE HILL ST.
0439 PM TSTM WND DMG 2 S AMORY 33.96N 88.48W
02/23/2019 MONROE MS TRAINED SPOTTER
SEVERAL TREES DOWN NEAR THE SCHOOL IN BECKER,
MISSISSIPPI, ON HWY 25.
0440 PM TORNADO 4 W LEEDY 34.81N 88.43W
02/23/2019 ALCORN MS 911 CALL CENTER
BRIEF TORNADO ALONG COUNTY ROAD 343. REPORT OF DOWNED
TREES AND DEBRIS BEING LOFTED.
0440 PM TORNADO 3 WNW BURNSVILLE 34.86N 88.37W
02/23/2019 ALCORN MS LAW ENFORCEMENT
REPORT OF TORNADO TOUCHDOWN ON HWY 72 ON THE TISHOMINGO
AND ALCORN COUNTY LINE.
0453 PM FLASH FLOOD 5 NW GADSDEN 35.83N 89.04W
02/23/2019 CROCKETT TN DEPT OF HIGHWAYS
STATE ROUTE 152 FLOODED AT COX ROAD. ROAD IS CLOSED TO
THRU TRAFFIC.
0550 PM FUNNEL CLOUD 2 SE TOONE 35.33N 88.93W
02/23/2019 HARDEMAN TN PUBLIC
FUNNEL CLOUD REPORTED NEAR INTERSECTION OF HIGHWAYS 18
AND 138.
0602 PM FUNNEL CLOUD 1 N SILERTON 35.36N 88.82W
02/23/2019 CHESTER TN PUBLIC
FUNNEL CLOUD OBSERVED NEAR SILERTON.
0636 PM FLASH FLOOD 6 SSE HICKORY RIDGE 35.32N 90.95W
02/23/2019 CROSS AR DEPT OF HIGHWAYS
A SECTION OF STATE HIGHWAY 163 HAS BEEN CLOSED DUE TO
HIGH WATER.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:02 PM CST | Tornado Warning | MEG | Chester, Henderson, McNairy, Madison | 15 min |
| Feb 23, 6:16 PM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson | 23 min |
| Feb 23, 6:19 PM CST | Special Weather Statement | MEG | Benton, Carroll, Henry | 41 min |
| Feb 23, 8:13 PM CST | River Flood Warning | MEG | Obion, Weakley | 46 hr |
| Feb 23, 8:21 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 6 days |
Nearby
Wind Advisories in Arkansas, 2019Wind Advisories in Tennessee, 2019Wind Advisories in Missouri, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.